Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 41, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 3, 2016, 7:14 PM EDT for Northampton County, North Carolina; Brunswick County, Greensville County, Virginia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2016, 7:14 PM EDT (23:14 UTC)
- Expired
- May 3, 2016, 8:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Northampton County, NC, Brunswick County, VA, Greensville County, VA
The radar
The Norfolk radar (KAKQ), 83 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 7:55 PM EDT | TSTM WND DMG | Gumberry, NC | TREES DOWN OFF HIGHWAY 186 NEAR GUMBERRY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 6:58 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
083
WUUS51 KAKQ 032314
SVRAKQ
NCC131-VAC025-081-040000-
/O.NEW.KAKQ.SV.W.0041.160503T2314Z-160504T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
714 PM EDT TUE MAY 3 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN NORTHAMPTON COUNTY IN NORTHEASTERN NORTH CAROLINA...
SOUTHWESTERN GREENSVILLE COUNTY IN SOUTHEASTERN VIRGINIA...
SOUTHEASTERN BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 800 PM EDT
* AT 714 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BARLEY...OR 8
MILES NORTHWEST OF ROANOKE RAPIDS...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
ROANOKE RAPIDS AND GASTON AROUND 730 PM EDT.
GARYSBURG AROUND 740 PM EDT.
SEABOARD AROUND 750 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE TURNERS
CROSSROADS...VALENTINES...PLEASANT HILL...SLATES CORNER...JACKSON...
TRIPLET...GUMBERRY...MUD CASTLE...VULTARE AND PLEASANT GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3633 7758 3636 7758 3638 7755 3641 7755
3645 7763 3648 7765 3649 7773 3648 7775
3650 7782 3651 7787 3663 7782 3652 7733
3632 7744 3632 7749 3631 7750 3631 7753
TIME...MOT...LOC 2314Z 289DEG 25KT 3652 7777
HAIL...1.00IN
WIND...60MPH
$$
ZIMMERMAN2 follow-up statements
668
WWUS51 KAKQ 032330
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
730 PM EDT TUE MAY 3 2016
VAC025-081-032339-
/O.CAN.KAKQ.SV.W.0041.000000T0000Z-160504T0000Z/
GREENSVILLE VA-BRUNSWICK VA-
730 PM EDT TUE MAY 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GREENSVILLE AND
SOUTHEASTERN BRUNSWICK COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN NORTH CAROLINA...AND SOUTHEASTERN VIRGINIA.
LAT...LON 3633 7758 3635 7758 3638 7755 3640 7755
3642 7756 3645 7763 3648 7765 3650 7774
3654 7774 3655 7746 3652 7733 3632 7744
3632 7749 3631 7750 3631 7753
TIME...MOT...LOC 2329Z 289DEG 25KT 3648 7764
$$
NCC131-040000-
/O.CON.KAKQ.SV.W.0041.000000T0000Z-160504T0000Z/
NORTHAMPTON NC-
730 PM EDT TUE MAY 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTH CENTRAL NORTHAMPTON COUNTY...
AT 729 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GASTON...OR OVER
ROANOKE RAPIDS...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
GARYSBURG AROUND 740 PM EDT.
SEABOARD AROUND 750 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PLEASANT
HILL...GUMBERRY...MUD CASTLE...PLEASANT GROVE...GUM FORKS...JACKSON AND
ROANOKE RAPIDS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&
LAT...LON 3633 7758 3635 7758 3638 7755 3640 7755
3642 7756 3645 7763 3648 7765 3650 7774
3654 7774 3655 7746 3652 7733 3632 7744
3632 7749 3631 7750 3631 7753
TIME...MOT...LOC 2329Z 289DEG 25KT 3648 7764
HAIL...1.00IN
WIND...60MPH
$$
ZIMMERMAN185
WWUS51 KAKQ 032358
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
758 PM EDT TUE MAY 3 2016
NCC131-040008-
/O.EXP.KAKQ.SV.W.0041.000000T0000Z-160504T0000Z/
NORTHAMPTON NC-
758 PM EDT TUE MAY 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL NORTHAMPTON
COUNTY WILL EXPIRE AT 800 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN NORTH CAROLINA...AND SOUTHEASTERN VIRGINIA.
LAT...LON 3633 7758 3635 7758 3638 7755 3640 7755
3642 7756 3645 7763 3648 7765 3650 7774
3654 7774 3655 7746 3652 7733 3632 7744
3632 7749 3631 7750 3631 7753
TIME...MOT...LOC 2356Z 289DEG 25KT 3648 7764
$$
ZIMMERMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:41 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 3, 4:41 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 441 PM EDT TUE MAY 3 2016 .SYNOPSIS... A COLD FRONT WITH WEAK AREAS OF LOW PRESSURE MOVING NORTHEAST ALONG THE BOUNDARY...WILL SLOWLY SINK SOUTHEAST ACROSS THE AREA AND TO THE COAST THIS EVENING INTO WEDNESDAY MORNING. UNSETTLED WEATHER WILL CONTINUE WEDNESDAY THROUGH FRIDAY...AS AN UPPER AIR LOW PRESSURE SYSTEM MOVES ACROSS THE MID ATLANTIC REGION. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... LATE THIS AFTN...LATEST RDR SHOWED A BROKEN LINE OF SHOWERS AND TSTMS EXTENDING FM NEAR D.C. SW TO JUST W OF FARMVILLE...THEN CONTINUED TO DANVILLE. ELSEWHERE...ISLTD SHOWERS WERE OVR SE VA AND NE NC. WILL HAVE 40-60% POPS INTO TNGT...AS THE BROKEN LINE OF SHOWERS AND TSTMS...AND POSSIBLY OTHER DEVELOPING SHOWERS/TSTMS IN ADVANCE OF THIS LINE...MOVE EWRD THRU THE CWA. BEST (MARGINAL) INSTABILITY WILL BE ACRS EXTRM SRN VA AND NE NC...AND THIS AREA REMAINS IN A SLGT RISK FOR SEVERE TSTMS. PRIMARY THREATS WILL BE DAMAGING WNDS/HAIL. OTHERWISE...ANY STRONGER STORMS COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. POPS DECREASE TO 20-40% FM WSW TO NE LATE TNGT INTO WED MORNG...AS THE COLD FRONT PUSHES TO THE CST. LOWS TNGT WILL BE MAINLY IN THE MID 50S TO ARND 60...UNDER A PARTLY TO MOSTLY CLOUDY SKY. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... UNSETTLED WX WILL CONTINUE ACRS THE FA WED THRU FRI...DUE TO UPR AIR LO PRES DROPPING FM THE GRT LKS REGION DOWN AND OVR THE MID ATLC REGION. WILL CARRY MAINLY 20-40% POPS...FM WED AFTN THRU WED NGT...THEN HAVE 40-60% ACRS THE REGION THU THRU FRI...AS THE UPR LVL LO TRACKS INTO NC THEN LIFTS NWRD THRU ERN VA/DE AND INTO NEW JERSEY. OTHERWISE...PARTLY TO MOSTLY CLOUDY WED INTO WED NGT...THEN GENERALLY MOSTLY CLOUDY OR CLOUDY THU THRU FRI. HIGHS ON WED WILL RANGE FM THE MID 60S TO MID 70S. LOWS WED NGT WILL BE MAINLY IN THE LWR TO MID 50S. HIGHS ON THU AND FRI WILL RANGE THRU THE 60S TO NEAR 70. LOWS THU NGT WILL BE IN THE UPR 40S TO LWR 50S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AN UPPER LOW IS EXPECTED TO GRADUALLY LIFT TO THE NE FRIDAY NIGHT INTO SATURDAY. POPS RANGE FROM ~20% SW TO 30-40% NE FRIDAY NIGHT WITH A PARTLY TO MOSTLY CLOUDY SKY...FOLLOWED BY PARTLY SUNNY CONDITIONS SATURDAY WITH A 20% CHC OF SHOWERS OVER THE ERN HALF OF THE AREA. FORECAST LOWS FRIDAY NIGHT RANGE FROM THE UPPER 40S TO LOW 50S...WITH HIGHS RANGING FROM THE MID/UPPER 60S OVER THE ERN SHORE...TO THE LOW 70S FOR INLAND VA/NE NC. A COLD FRONT APPROACHES FROM THE N SATURDAY NIGHT AND CROSSES THE AREA SUNDAY. GFS/CMC REMAIN SLIGHTLY FASTER THAN THE ECMWF...BUT THE OVERALL CONSENSUS IS FOR A SUNDAY FRONTAL PASSAGE. MOISTURE APPEARS LIMITED WITH THIS BOUNDARY...WITH ONLY A SLIGHT CHC POP WITH THE FRONTAL PASSAGE. HIGHS SUNDAY RISE INTO THE MID/UPPER 70S AFTER MORNING LOWS IN THE 50S. A MID/UPPER RIDGE BUILDS INTO THE REGION EARLY NEXT WEEK WITH WEAK HIGH PRESSURE SETTLING OFF THE SOUTHEAST COAST. THIS SHOULD LEAD TO GENERALLY DRY AND MILD CONDITIONS...WITH CURRENT FORECAST HIGHS IN THE MID/UPPER 70S MONDAY AND MODERATING INTO THE UPPER 70S TO LOW 80S TUESDAY. A LOW PRESSURE SYSTEM APPROACHES FROM THE W LATE IN THE PERIOD. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... CONSIDERABLE CLOUD COVER WAS OVER THE TAF SITES AT MIDDAY. A COLD FRONT WAS SITUATED FROM JUST N OF RIC AND SBY AND CONTINUING TO THE W/SW MOVING VERY SLOWLY SE. CONDITIONS AT THE TAF SITES WERE VARYING BETWEEN VFR AND MVFR. RADAR SHOWED WIDELY SCT LGT SHOWERS OVER PORTIONS OF THE AREA. HAVE SHOWERS AT VARIOUS TIMES IN THE TAFS LATE AFTN/EARLY EVENING. HAVE THE FRONT MOVE THROUGH RIC/SBY NEXT FEW HOURS AND REACHING PHF AND ORF OVERNIGHT. WINDS TURN TO THE NE AND CIGS LOWER TO MVFR THEN LATER IFR BEHIND THE FRONT. AT SBY AND ORF...HAVE LIFR CIGS AND IFR VSBYS EARLY WEDNESDAY MORNING BASED ON CONSENSUS OF MODEL/MOS DATA. THE FRONT IS EXPECTED TO STALL IN THE MORNING JUST NORTH OF ECG. WIDESPREAD IFR IS EXPECTED WEDNESDAY MORNING WITH ONLY SLOW IMPROVEMENT. KEPT ALL THE TAF SITES IFR THROUGH 18Z EXCEPT SLIGHTLY BETTER AT RIC. CONDITIONS MAY BE A LITTLE BETTER BY 18Z BUT A LOW OVERCAST IS EXPECTED TO HANG IN FOR A GOOD PART OF THE DAY. OUTLOOK...UNSETTLED CONDITIONS CONTINUE THROUGH FRIDAY AS AN UPPER LOW SETTLES OVER THE AREA WITH PERIODS OF IFR. DRY WEATHER IS EXPECTED OVER THE WEEKEND AS THE LOW PULLS SLOWLY OFF TO THE EAST WITH AN IMPROVING TREND IN AVIATION CONDITIONS. && .MARINE... A RATHER DIFFUSE COLD FRONT IS GRADUALLY DROPPING INTO THE MID-ATLANTIC REGION THIS AFTN. THE WIND REMAINS SW AOB 10KT AHEAD OF THE FRONT...AND IS NORTHERLY AOB 10KT ON THE COOL-SIDE OF THE BOUNDARY. THE FRONT GRADUALLY DROPS TO NEAR THE VA/NC BORDER OVERNIGHT WITH THE WIND BECOMING ENE 10-15KT ACROSS THE NRN BAY AND NRN OCEAN ZONES. SEAS AVERAGE 2-3FT THIS AFTN...AND BUILD TO 3-4 FT N OF CHINCOTEAGUE LATER TONIGHT. WAVES IN THE BAY GENERALLY AVERAGE 1-2 FT. BROAD LOW PRESSURE DEVELOPS OFF THE COAST WEDNESDAY INTO WEDNESDAY NIGHT AS AN UPPER LEVEL SYSTEM APPROACHES FROM THE W. MEANWHILE...THE FRONTAL BOUNDARY DISSIPATES. ANOTHER LOW THEN DEVELOPS IN VICINITY OF THE COAST THURSDAY INTO THURSDAY NIGHT AS THE UPPER SYSTEM PASSES OVER THE AREA. THE WIND REMAINS AOB 15KT THROUGH THIS PERIOD WITH THE DIRECTION AVERAGING NE THEN N ACROSS THE NRN PORTION OF THE MARINE AREA...TO W THEN NW ACROSS THE SRN PORTION OF THE AREA. LOW PRESSURE GRADUALLY MOVES OFFSHORE FRIDAY INTO SATURDAY WITH NW FLOW AOB 15KT. A COLD FRONT CROSSES THE COAST SUNDAY. SEAS AVERAGE 2-3 FT S...TO 3-4 FT N THROUGH THE PERIOD WITH 1-2 FT WAVES IN THE BAY...TO 2-3 FT AT THE MOUTH OF THE BAY. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...TMG NEAR TERM...TMG SHORT TERM...TMG LONG TERM...AJZ AVIATION...LSA MARINE...AJZ
Hazardous weather outlook, May 3, 2:48 AM EDT, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 248 AM EDT TUE MAY 3 2016 MDZ021>025-NCZ016-017-102-VAZ048-060>062-064-067>069-075>078-080>086- 089-090-095-097>100-509>525-040700- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-FLUVANNA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-CAROLINE-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-JAMES CITY- NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO- EASTERN HENRICO-WESTERN KING WILLIAM-EASTERN KING WILLIAM- WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX- EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 248 AM EDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>015-030>032-VAZ065-066-079-087-088-092-093-096-040700- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-BERTIE-CHOWAN-PERQUIMANS- MECKLENBURG-LUNENBURG-BRUNSWICK-GREENSVILLE-SUSSEX-SOUTHAMPTON- ISLE OF WIGHT-SUFFOLK- 248 AM EDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. PRIMARY THREATS ARE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 3, 5:27 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 527 PM EDT TUE MAY 3 2016 VAZ064-076-517-519>522-032200- CAROLINE-WESTERN KING WILLIAM-EASTERN ESSEX-RICHMOND-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX- 527 PM EDT TUE MAY 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL RICHMOND... NORTHWESTERN KING WILLIAM...NORTHWESTERN KING AND QUEEN...CENTRAL ESSEX AND SOUTHEASTERN CAROLINE COUNTIES... AT 527 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NEWTOWN...OR 8 MILES NORTHWEST OF SAINT STEPHENS CHURCH...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... SAINT STEPHENS CHURCH AROUND 540 PM EDT. MILLERS TAVERN AROUND 550 PM EDT. TAPPAHANNOCK AROUND 555 PM EDT. DUNNSVILLE AROUND 600 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE REXBURG...UPSHAW... ELEVON...BRAYS FORK...DUANE FORK...GLOBE...SPARTA...HENLEY FORK...OWENTON AND HOWERTONS. STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3796 7676 3767 7686 3785 7734 3804 7728 TIME...MOT...LOC 2127Z 281DEG 29KT 3789 7715 MINNICK
Special weather statement, May 3, 5:44 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
544 PM EDT TUE MAY 3 2016
VAZ067-079-080-032230-
BRUNSWICK-NOTTOWAY-DINWIDDIE-
544 PM EDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LUNENBURG...
NORTHEASTERN BRUNSWICK...NOTTOWAY...SOUTHEASTERN AMELIA AND WESTERN
DINWIDDIE COUNTIES...
AT 543 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NOTTOWAY...OR
NEAR BLACKSTONE...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
FORT PICKETT AND SPAINVILLE AROUND 555 PM EDT.
WILSONS AROUND 605 PM EDT.
MCKENNEY AROUND 620 PM EDT.
DEWITT AROUND 630 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WELLVILLE...CLAY STORE...
BLACKSTONE AIRPORT...NORTH WELLVILLE...HEBRON...FORD...CHURCH ROAD...
DOMINY CORNER...MURDOCKS AND THE FALLS.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3723 7815 3721 7785 3719 7780 3720 7777
3719 7775 3720 7773 3719 7759 3692 7767
3700 7801 3702 7801 3701 7804 3703 7812
3705 7816 3706 7817 3708 7817 3708 7818
TIME...MOT...LOC 2143Z 279DEG 27KT 3711 7806
ZIMMERMANLocal storm report, May 3, 6:13 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
613 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM WALL CLOUD MONTAGUE 37.77N 76.74W
05/03/2016 ESSEX VA PUBLIC
HWY 17 NEAR THE ESSEX AND MIDDLESEX COUNTY LINES
&&
EVENT NUMBER AKQ1600591
JEFLocal storm report, May 3, 6:28 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
628 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL BUTYLO 37.77N 76.69W
05/03/2016 E1.00 INCH ESSEX VA 911 CALL CENTER
&&
EVENT NUMBER AKQ1600592
JEFLocal storm report, May 3, 7:10 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
710 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FUNNEL CLOUD CENTER CROSS 37.81N 76.78W
05/03/2016 ESSEX VA TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL AND 60 MPH WINDS.
&&
EVENT NUMBER AKQ1600593
MINNICKSpecial weather statement, May 3, 7:13 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
713 PM EDT TUE MAY 3 2016
VAZ084>086-032345-
MATHEWS-MIDDLESEX-GLOUCESTER-
713 PM EDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MIDDLESEX...
NORTHEASTERN GLOUCESTER AND MATHEWS COUNTIES...
AT 712 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BLAKES...OR NEAR
MATHEWS...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
MATHEWS...GWYNN AND MOBJACK AROUND 725 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RUFF...PORT HAYWOOD...
DIGGS...HARDYVILLE...DUTTON...COBBS CREEK...MOON...STAMPERS...PEARY AND
WILTON.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3728 7607 3730 7608 3735 7606 3738 7619
3732 7622 3743 7650 3759 7644 3756 7624
3755 7625 3739 7619 3736 7609 3736 7606
3752 7601 3752 7599
TIME...MOT...LOC 2312Z 284DEG 24KT 3747 7640
MINNICKThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 6:29 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 46 min |
| May 2, 8:02 PM EDT | Special Marine Warning | AKQ | 73 min | |
| May 2, 8:03 PM EDT | Special Weather Statement | AKQ | Mathews | 12 min |
| May 2, 8:11 PM EDT | Severe Thunderstorm Warning | AKQ | Mathews | 34 min |
| May 2, 8:14 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 24 min |
| May 2, 8:22 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, James City, York, City of Hampton, City of Newport News, City of Poquoson | 23 min |
| May 2, 8:23 PM EDT | Special Marine Warning | AKQ | 82 min | |
| May 2, 8:27 PM EDT | Special Marine Warning | AKQ | 78 min | |
| May 2, 8:41 PM EDT | Special Weather Statement | AKQ | Caroline, Goochland, Hanover | 49 min |
| May 2, 8:47 PM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 28 min |
| May 2, 8:48 PM EDT | Special Weather Statement | AKQ | Accomack, Northampton | 57 min |
| May 2, 9:07 PM EDT | Special Marine Warning | AKQ | 83 min | |
| May 2, 9:12 PM EDT | Special Marine Warning | AKQ | 48 min | |
| May 2, 9:30 PM EDT | Special Weather Statement | AKQ | Westmoreland | 45 min |
| May 2, 10:03 PM EDT | Special Weather Statement | AKQ | Amelia, Lunenburg, Nottoway, Prince Edward | 42 min |
| May 2, 10:04 PM EDT | Special Marine Warning | AKQ | 86 min | |
| May 2, 11:27 PM EDT | Special Weather Statement | AKQ | Charles City, Chesterfield, Henrico, James City, King and Queen, Middlesex and 7 more | 63 min |
| May 2, 11:39 PM EDT | Special Marine Warning | AKQ | 66 min | |
| May 2, 11:43 PM EDT | Special Weather Statement | AKQ | Accomack | 62 min |
| May 3, 12:35 AM EDT | Special Weather Statement | AKQ | Gloucester, Lancaster, Mathews | 40 min |
| May 3, 4:40 PM EDT | Special Weather Statement | AKQ | Caroline | 50 min |
| May 3, 5:02 PM EDT | Special Weather Statement | AKQ | Prince Edward | 43 min |
| May 3, 5:24 PM EDT | Special Weather Statement | AKQ | Westmoreland | 51 min |
| May 3, 5:27 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 48 min |
| May 3, 5:31 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, King William | 29 min |
| May 3, 5:39 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 51 min |
| May 3, 5:44 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Nottoway | 46 min |
| May 3, 5:53 PM EDT | Tornado Warning | AKQ | Essex, King and Queen, Lancaster, Middlesex, Richmond | 37 min |
| May 3, 6:17 PM EDT | Tornado Warning | AKQ | Lancaster, Middlesex, Northumberland, Richmond | 43 min |
| May 3, 6:21 PM EDT | Special Marine Warning | AKQ | 69 min | |
| May 3, 7:02 PM EDT | Special Marine Warning | AKQ | 58 min | |
| May 3, 7:13 PM EDT | Special Weather Statement | AKQ | Mathews | 32 min |
| May 3, 7:23 PM EDT | Special Marine Warning | AKQ | 67 min | |
| May 3, 7:32 PM EDT | Special Weather Statement | AKQ | Accomack | 43 min |
| May 3, 7:46 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Franklin | 44 min |
| May 3, 7:47 PM EDT | Special Marine Warning | AKQ | 28 min | |
| May 3, 7:59 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 46 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.